Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Buffalo, NY

September 1, 2013Chautauqua County, New York

NWS Buffalo, NY issued this flash flood warning at Sep 1, 2013, 4:55 PM EDT for Chautauqua County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 4:55 PM EDT (20:55 UTC)
Expired
Sep 1, 2013, 8:00 PM EDT
In force
3 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 111 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

123 
WGUS51 KBUF 012055
FFWBUF
NYC013-020000-
/O.NEW.KBUF.FF.W.0007.130901T2055Z-130902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
455 PM EDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHAUTAUQUA COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES THE CITY OF FREDONIA...

* UNTIL 800 PM EDT

* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAINS WILL MOVE INTO THE WARNED AREA. THIS HEAVY RAINFALL    
  WILL PRODUCE FLASH FLOODING IN THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4225 7977 4247 7928 4219 7910 4199 7952
      4199 7976 4200 7977

$$

APFFEL
2 follow-up statements
600 
WGUS71 KBUF 012210
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
610 PM EDT SUN SEP 1 2013

NYC013-020000-
/O.CON.KBUF.FF.W.0007.000000T0000Z-130902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
610 PM EDT SUN SEP 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHERN CHAUTAUQUA COUNTY...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAINFALL AMOUNTS OF AROUND TWO INCHES. THIS WILL PRODUCE FLASH 
FLOODING IN PORTIONS OF THE WARNED AREA. THE HEAVIEST RAINS HAVE 
FALLEN NEAR MAYVILLE...BEMUS POINT...AND GERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4225 7977 4227 7944 4227 7915 4219 7910
      4199 7952 4199 7976 4200 7977

$$

APFFEL
624 
WGUS71 KBUF 012328
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
728 PM EDT SUN SEP 1 2013

NYC013-012337-
/O.CAN.KBUF.FF.W.0007.000000T0000Z-130902T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAUTAUQUA NY-
728 PM EDT SUN SEP 1 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN CHAUTAUQUA
COUNTY...

AT 727 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...THUS THE
FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4225 7977 4227 7944 4227 7915 4219 7910
      4199 7952 4199 7976 4200 7977

$$

APFFEL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 4:05 PM EDT, 50 minutes earlier.

Area forecast discussion, Sep 1, 4:05 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
405 PM EDT SUN SEP 1 2013

.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL PREVAIL THROUGH TONIGHT AND LABOR DAY
ACCOMPANIED BY SHOWERS AND A FEW THUNDERSTORMS AHEAD OF AN
APPROACHING COLD FRONT. THIS FRONT WILL CROSS THE REGION MONDAY
NIGHT USHERING IN A PERIOD OF MILDER AND QUIETER WEATHER.

&&

.NEAR TERM /THROUGH MONDAY/...
REGIONAL RADAR IMAGERY SHOWING SHOWERS INCREASING IN COVERAGE THIS
AFTERNOON JUST TO OUR WEST ACROSS LAKE ERIE AND NORTHERN PA/OH. THIS
ACTIVITY IS ASSOCIATED WITH A POTENT MID-LEVEL TROUGH THAT IS
DROPPING ACROSS THE UPPER GREAT LAKES. THE COMBINATION OF ABUNDANT
LOW LEVEL MOISTURE AND MODERATE INSTABILITY WITH MLCAPES IN THE
500-1000 J/KG RANGE COUPLED WITH SURFACE CONVERGENCE ALONG A STALLED
BOUNDARY ACROSS WESTERN/CENTRAL NY IN ADDITION TO FALLING HEIGHTS
ALOFT WITH THE APPROACHING MID LEVEL TROUGH MEANS THAT IT IS SHAPING
UP TO BE A WET NIGHT ACROSS THE FORECAST AREA. EXPECT SHOWERS ALONG
WITH ISOLATED THUNDERSTORMS TO EXPAND IN COVERAGE ACROSS WESTERN NEW
YORK FROM LATE AFTERNOON ONWARDS.

THIS BATCH OF SHOWERS AND THUNDERSHOWERS WILL CONTINUE TO TRACK
ACROSS THE GENESEE VALLEY THIS EVENING AND INTO THE NORTH COUNTRY
LATER TONIGHT. AFTER THAT...EXPECT A LULL IN ACTIVITY OVERNIGHT WITH
THE LOSS OF DIURNAL INSTABILITY BEFORE THE NEXT ROUND OF
SHOWERS/THUNDERSTORMS STARTS UP AGAIN BY LATE TUESDAY MORNING AHEAD
OF AN APPROACHING COLD FRONT. ONCE AGAIN...WITH THE BROAD SWATH OF
MOIST AND UNSTABLE AIR IN PLACE ACROSS THE REGION AND THE LARGE
SCALE FORCING AHEAD OF THE APPROACHING COLD FRONT/MID-LEVEL
TROUGH...WIDESPREAD SHOWER ACTIVITY WITH ISOLATED THUNDERSTORMS CAN
BE EXPECTED ACROSS THE REGION ON LABOR DAY.

REGARDING TEMPERATURES...ABUNDANT CLOUD COVER AND DEWPOINTS RUNNING
IN THE MID TO UPPER 60S WILL KEEP OVERNIGHT LOWS LIMITED TO THE MID
TO UPPER 60S NEAR THE LAKES WITH LOW TO MID 60S ACROSS HIGHER
ELEVATIONS OF THE TUG HILL AND SOUTHERN TIER. LIKEWISE...THE
CLOUDS/SHOWERS SHOULD HELP KEEP A LID ON TEMPERATURES MONDAY WITH
HIGHS AROUND 80 ACROSS THE FINGER LAKES AND GENESEE VALLEY WITH 70S
ELSEWHERE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
FOR MONDAY NIGHT...SHOWERS AND ISOLATED EVENING THUNDERSTORMS WILL
DIMINISH AS THE COLD FRONT AND ITS ASSOCIATED LIFT PUSHES EASTWARD
THROUGH THE REMAINDER OF THE CWA. THOUGH SKIES WILL LIKELY REMAIN
MOSTLY CLOUDY THROUGH THE NIGHT THE COOLER AIR PUSHING IN BEHIND THE
COLD FRONT WILL LOWER OVERNIGHT LOWS...AND ALSO LOWER THE DEWPOINTS
INTO A MORE COMFORTABLE RANGE. OVERNIGHT LOWS WILL DROP BACK INTO
THE 50S TO A FEW LOWER 60S ALONG THE IMMEDIATE LAKE SHORELINE.

ON TUESDAY AN UPPER LEVEL TROUGH WILL STILL REMAIN OVERHEAD AND WITH
A STILL UNSTABLE ATMOSPHERE THERE WILL STILL BE A CHANCE FOR SHOWERS
THROUGH THE DAY...ESPECIALLY FROM MIDDAY THROUGH EARLY EVENING WHEN
SOLAR HEATING ADDS TO THE DAYTIME INSTABILITY. ALSO AIDING IN THE
LIFT THROUGH THE DAY WILL BE THE LEFT FRONT QUAD OF A 100 KNOT 250
HPA JET. THE AXIS OF THIS TROUGH WILL CROSS THE REGION TUESDAY SUCH
THAT A DIMINISHING TREND TO THE SHOWERS WILL BE FOUND TUESDAY NIGHT.
EXPECT SOME CLEARING THROUGH THE NIGHT ACROSS THE REGION. HOWEVER
WINDS WILL VEER TO NORTHWEST BEHIND THE TROUGH AND WITH THE RECENT
RAINS SOME LOW STRATUS AND CLOUDS MAY FILL IN THROUGH THE
NIGHT...ESPECIALLY ACROSS WESTERN NEW YORK. LOWS TUESDAY NIGHT WILL
BE SEASONABLE IN THE 50S.

ON WEDNESDAY HIGH PRESSURE WILL SETTLE INTO THE OHIO VALLEY...WITH A
RIDGE AXIS EXTENDING UPWARDS THROUGH THE EASTERN GREAT LAKES. EXPECT
A DRY DAY WEDNESDAY AS DRY AIR ADVANCES INTO THE REGION BEHIND THE
UPPER LEVEL TROUGH. SLIGHT WARM AIR ADVECTION AND DAYTIME HEATING
WILL LIKELY BRING FAIR WEATHER CU THROUGH THE AFTERNOON. LATER
WEDNESDAY AND WEDNESDAY NIGHT A COLD FRONT DROPPING SOUTHWARD FROM
CANADA MAY CLIP THE EASTERN LAKE ONTARIO REGION. THERE IS STILL SOME
UNCERTAINTY WITH NOT ONLY PRECIPITATION ALONG THIS FRONT...BUT THE
WESTERN AND SOUTHERN EXTEND OF THE COLD POOL. FOR NOW WILL JUST
INDICATE SOME INCREASE IN CLOUDS THROUGH THE EASTERN LAKE ONTARIO
REGION WEDNESDAY NIGHT WITH PERHAPS A SHOWER THROUGH THE NORTH
COUNTRY. EXPECT SEASONAL TEMPERATURES WEDNESDAY AND WEDNESDAY
NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THERE IS STILL A BIT OF UNCERTAINTY TO START THE EXTENDED PERIOD OF
THE FORECAST PERIOD. WHAT WE KNOW IS ANOTHER STRONG UPPER LEVEL
RIDGE WILL BE FOUND OVER THE ROCKIES AND EXTENDING NORTHWARD INTO
CANADA. TO THE EAST A BROAD TROUGH OR LOW PRESSURE WILL BE DIPPING
ACROSS EASTERN CANADA AND DOWN INTO THE EASTERN US. WHERE THE
UNCERTAINTY LIES IS WITH A SHORTWAVE...AND JUST HOW MUCH IT WILL
DEEPEN THIS EASTERN US TROUGH. THE GFS HAS BEEN FLUCTUATION THE MOST
OF THE GLOBAL MODELS (GFS,ECMWF AND CMC) EITHER DEEPENING THE
TROUGH...OR KEEPING MUCH OF THE SHORTWAVE ENERGY TO OUR NORTH. THE
ECMWF HAS BEEN THE MOST CONSISTENT IN DROPPING THE POTENT SHORTWAVE
DOWN ACROSS THE NORTHEAST WITH A STEEP DROP IN 850 HPA TEMPERATURES.
THE CANADA IS IN THE MIDDLE...BUT DEFLECTS MUCH OF THE COOLER AIR TO
OUR EAST. FOR NOW WILL JUST LEAVE CONTINUITY UNTIL A CLEARER
SOLUTION DEVELOPS.

HIGH PRESSURE WILL ENTER INTO OUR REGION ON FRIDAY WITH DRY AND
COMFORTABLE FALL WEATHER EXPECTED. AS THIS HIGH PRESSURE SLIDES
EASTWARD A RETURN FLOW OF MOISTURE INTO THE OHIO VALLEY AND GREAT
LAKES REGION COUPLED WITH A NORTHWEST FLOW ALOFT MAY TRIGGER A
COMPLEX OF SHOWERS OR THUNDERSTORMS NEXT WEEKEND.

EXPECT TEMPERATURES FRIDAY AND THROUGH NEXT WEEKEND TO BE AT OR JUST
ABOVE NORMAL AS THE UPPER LEVEL TROUGH AND ITS COOL POOL FOCUS JUST
TO OUR EAST TO ALLOW HEAT FROM THE CENTRAL PLAINS TO EDGE OUR WAY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
QUIET WEATHER ATTM WITH VFR CU INDICATED ACROSS MUCH THE FORECAST
AREA PER VISIBLE IMAGERY...HOWEVER REGIONAL RADAR IMAGERY IS
INDICATING DEVELOPMENT OF WIDESPREAD SHOWER ACTIVITY JUST UPSTREAM
FROM AROUND KERI WEST. THIS ACTIVITY IS EXPECTED TO CONTINUE TO
BLOSSOM AND TRACK EAST INTO WRN NY THIS AFTERNOON AND THIS
EVENING. WHILE INSTABILITY AND THREAT FOR WIDESPREAD TSRA IS
LIMITED...CANNOT RULE OUT AN ISOLATED THUNDERSTORM OR TWO AMONG
THE WIDER SWATH OF SHOWERS. OVERALL HOWEVER EXPECT VFR CONDITIONS
TO PREVAIL WITH BRIEF PERIODS OF MVFR IN HEAVIER SHOWERS.

GIVEN RECENT TRENDS...ABUNDANT MOISTURE...AND LIKELIHOOD OF RAINFALL
THIS EVENING...EXPECT CONDITIONS TO DETERIORATE TO AT LEAST MVFR
OVERNIGHT WITH KJHW DROPPING TO IFR/LIFR AS USUAL.  WITH UPPER LEVEL
TROUGH APPROACHING...AM NOT EXPECTING WIDESPREAD
FOG...HOWEVER...CANNOT RULE OUT THE POSSIBILITY OF IFR CIGS
DEVELOPING ACROSS THE NIAGARA FRONTIER LATE TONIGHT/EARLY MON
MORNING...HOWEVER CONFIDENCE IS NOT QUITE HIGH ENOUGH YET TO WARRANT
DROPPING THE TAFS TO IFR AT THIS POINT.

ANOTHER ROUND OF SHOWERS AND MVFR CONDITIONS WILL BE POSSIBLE FROM
LATE MORNING ONWARDS ON MONDAY AS A POTENT UPPER LEVEL TROUGH AND
SURFACE COLD FRONT APPROACH THE REGION. THE FRONT IS EXPECTED TO
CROSS THE FORECAST AREA MONDAY NIGHT HOWEVER EXPECT AT LEAST A FEW
SHOWERS TO HANG AROUND INTO TUESDAY AS THE UPPER LEVEL TROUGH
CROSSES THE REGION.

OUTLOOK...
MONDAY NIGHT...MAINLY VFR WITH SHOWERS DIMINISHING.
TUESDAY...MAINLY VFR WITH A CHANCE OF A FEW SHOWERS.
WEDNESDAY...VFR.
WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A SLIGHT CHANCE OF
FRIDAY...VFR.

&&

.MARINE...
WINDS/WAVES WILL REMAIN RELATIVELY LIGHT ON THE LAKES TONIGHT DUE TO
A BROAD AREA OF LOW PRESSURE AND A WEAK GRADIENT ACROSS THE REGION.
HOWEVER...SHOWERS AND ISOLATED THUNDERSTORMS WILL BE AFFECTING THE
REGION THROUGH MONDAY AS AN UPPER LEVEL TROUGH TRAVERSES THE GREAT
LAKES. AN ASSOCIATED COLD FRONT WILL CROSS THE LOWER GREAT LAKES
MONDAY NIGHT AND SMALL CRAFT ADVISORIES MAY BE NECESSARY AS COLDER
AIR MOVES ACROSS THE LAKES IN THE WAKE OF THE FRONT. THE BREEZY
CONDITIONS WILL BE SHORT-LIVED HOWEVER AS HIGH PRESSURE WILL THEN
BUILD ACROSS THE GREAT LAKES FROM TUESDAY NIGHT THROUGH THE
REMAINDER OF THE WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WOOD
NEAR TERM...WOOD
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...WOOD
MARINE...WOOD
Hazardous weather outlook, Sep 1, 5:09 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
509 AM EDT SUN SEP 1 2013

NYZ001>008-010>014-019>021-085-020915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
509 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL CROSS THE REGION ON MONDAY ALONG WITH SOME
SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...A FEW ISOLATED STRONGER STORMS WITH GUSTY WINDS WILL
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-020915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
509 AM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL CROSS THE REGION ON MONDAY ALONG WITH SOME
SHOWERS AND THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...A FEW ISOLATED STRONGER STORMS WITH SOME GUSTY WINDS
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Sep 1, 4:38 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
438 PM EDT SUN SEP 1 2013

NYZ001-010-011-012130-
ERIE NY-GENESEE NY-NIAGARA NY-
438 PM EDT SUN SEP 1 2013

...A THUNDERSTORM WILL BRING VERY HEAVY RAIN FROM CLARENCE CENTER TO
AKRON...

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED NEAR CLARENCE...AND WAS MOVING SLOWLY TO THE NORTHEAST AT 10
MPH. EXPECT VERY HEAVY RAINFALL...WITH LOCALIZED RAINFALL AMOUNTS OF
AN INCH FROM CLARENCE CENTER TO AKRON...ALONG AND JUST NORTH OF
INTERSTATE 90.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4313 7840 4300 7832 4290 7858 4304 7871

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 4:38 PM EDTSpecial Weather StatementBUFGenesee52 min
Sep 1, 5:32 PM EDTSpecial Weather StatementBUFGenesee43 min
Sep 1, 6:04 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua3 hr
Sep 1, 6:04 PM EDTSpecial Weather StatementBUFGenesee56 min
Sep 1, 6:17 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus43 min
Sep 1, 7:00 PM EDTSpecial Weather StatementBUFLivingston45 min
Sep 1, 7:25 PM EDTSpecial Weather StatementBUFAllegany50 min

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.